Alert archive / Hawaii / Wind Advisories in 2018
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 10, 2018, 6:34 PM HST for Hawaii County, Hawaii. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 6:34 PM HST (04:34 UTC)
- Expired
- Nov 11, 2018, 3:27 PM HST
- In force
- 21 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 4.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
647 WWHW70 PHFO 110434 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 634 PM HST Sat Nov 10 2018 HIZ023-026-111745- /O.NEW.PHFO.WI.Y.0030.181111T0434Z-181112T0400Z/ Kona-Kohala- 634 PM HST Sat Nov 10 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... The National Weather Service in Honolulu has issued a Wind Advisory, which is in effect until 6 PM HST Sunday. * WINDS...Northeast 15 to 30 mph with localized gusts to 40 mph. * TIMING...through Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Powell
2 follow-up statements
566 WWHW70 PHFO 111331 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Sun Nov 11 2018 HIZ023-026-120245- /O.CON.PHFO.WI.Y.0030.000000T0000Z-181112T0400Z/ Kona-Kohala- 331 AM HST Sun Nov 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS...Northeast 15 to 30 mph with localized gusts to 40 mph. * TIMING...through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 30 mph, or gusts of at least 50 mph, are expected. Motorists should use extra caution. && $$ Powell
483 WWHW70 PHFO 120127 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 327 PM HST Sun Nov 11 2018 HIZ023-026-120230- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-181112T0400Z/ Kona-Kohala- 327 PM HST Sun Nov 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Wind Advisory. Winds will be breezy tonight, and weaken some more Monday, but have fallen below advisory levels, thus the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:54 PM HST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 10, 3:54 PM HST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 354 PM HST Sat Nov 10 2018 .SYNOPSIS... A front over Maui will move to the Big Island tonight then clear the state on Sunday. Rainfall along the front will be focused over windward and north facing slopes. A dry, somewhat cool, and breezy northeasterly flow will fill in behind the front. A trade wind weather pattern will dominate during the first half of the work week as high pressure passes by north of the state. Winds will decrease later in the week with an increase in shower activity becoming a possibility. && .DISCUSSION... A front continues to move down the island chain this afternoon. As of 3 PM, the feature is draped over Maui. Two to three inches of rainfall have been measured across several windward Maui gauges during the past 12 hours, while Hana has picked up in excess of 5 inches. Windward east Maui will continue to be an area of concern for minor flooding into the evening, followed by a sharp decrease in rainfall. Prefrontal showers, some briefly heavy, are already flaring along the Hamakua coast, and the front will move down to windward Big Island tonight. Expect similar rainfall totals on the Big Island as was seen on Oahu and Maui, mainly between 2 to 4 inches with locally higher amounts. A cool, stable, somewhat dry, and breezy northerly flow is building in behind the front from Kauai to Molokai. A diminishing amount of showers are falling over the mountains of eastern Molokai and the southern end of the Koolau Mountains, with minimal rainfall expected overnight. Dew points have dropped into the lower 50s across much of Kauai, and the afternoon Lihue sounding showed precipitable water (PW) at 0.83 of an inch. This rather dry air mass will fill in across Oahu then Maui County tonight. High pressure building behind the front is also driving gusty northerly winds that may approach wind advisory levels across parts of Maui County tonight. The gusty winds combined with the drier air mass will provide the coolest conditions that we have experienced since last wet season. The front will maintain wet conditions across windward Big Island Sunday morning, while the rest of the state will be under a breezy and somewhat cool northeasterly trade wind flow. Precipitable water will remain well below an inch over most areas, keeping light shower activity confined to windward areas. With the exception of afternoon showers over the South Kona and Kau slopes of the Big Island, leeward areas will be dry. Breezy and gusty northeast winds will prevail, and with dew points hovering around 60, expect a cooler feel, even though temperatures will be near normal. Winds will ease slightly and shift out of a typical east- northeast direction on Monday as surface high pressure weakens north of the state. A typical pattern of mainly windward rainfall will prevail into mid week. By Wednesday and Thursday, surface high pressure north of the state will weaken, allowing trades to drop a notch. The GFS and ECMWF are both showing an upper level trough forming near the state. This could destabilize the atmosphere and lead to an increase in shower activity, though confidence is not high at this time. && .AVIATION... A weak cold front passing over Maui this afternoon will continue slowly eastward. Expect locally breezy north winds and a cooler more stable air mass behind the front. Along the frontal boundary itself expect periods of intense showers (including TEMPO MVFR conditions) as it passes each isle, with the boundary reaching the Big Island by Sunday morning. The AIRMET for mountain obscuration currently posted for Oahu and Molokai will likely be canceled this evening. The AIRMET for mountain obscuration for Maui County will likely remain necessary through the evening hours and may need to be expanded to included north facing slopes of Big Island. A non-AIRMET notice has also been posted for the possibility of light icing above 15,000 feet with the cloud band associated with the front. Meanwhile, a new AIRMET has been issued for low-level turbulence south of mountains. The existing AIRMET for TEMPO high level turbulence remains in effect. && .MARINE... Fresh to strong northerly winds will continue to fill in across the waters today as a front moves down the island chain. Seas have already responded and are expected to remain around the advisory mark (10 ft) through the weekend. As a result, the Small Craft Advisory remains in place for all waters for a combination of winds and seas. Winds will shift to a more typical trade wind direction Sunday night into early next week, potentially holding in the fresh to strong category as high pressure builds north of the islands. A combination of strong northerly winds and a reinforcing northerly swell filling in above model guidance will keep surf heights around advisory levels for exposed north facing shores of the smaller islands. These conditions will hold through Sunday, then slowly ease early next week. A small northwest swell is expected to fill in Monday with a larger reinforcing north- northwest swell expected Tuesday through midweek. This reinforcement will likely support advisory-level surf for exposed north and west facing shores by Tuesday night. A moderate long-period southwest swell will peak today around the summer average, then ease into early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Sunday for north facing shores of Niihau, Kauai, Oahu, Molokai, and Maui. Small Craft Advisory until 6 PM HST Sunday for all Hawaiian waters. && DISCUSSION...Wroe AVIATION...Bedal MARINE...TS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:09 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.